Format

Send to

Choose Destination
Can J Cardiol. 1995 Nov;11(10):927-30.

Spontaneous pericardial tamponade during PTCA.

Author information

1
Department of Medicine, Victoria General Hospital, Dalhousie University, Halifax, Nova Scotia.

Abstract

A case of acute hemorrhagic pericardial tamponade complicating a successful percutaneous transluminal coronary angioplasty (PTCA) is described, in the setting of rheumatoid arthritis (with no evidence of prior or concomitant pericarditis), large doses of intravenous heparin administration and a relatively high activated clotting time. There was no evidence of coronary artery rupture and there was no recent use of other anticoagulants or thrombolytic agents. Successful treatment comprised emergency pericardial drainage and intravenous protamine sulphate. The authors believe this to be the first reported case of acute hemorrhagic pericardial tamponade due solely to heparin administration. The possibility of acute hemorrhage of a rheumatoid nodule was considered but subsequent magnetic resonance imaging scan with contrast gadolinium was normal.

PMID:
7489532
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center